MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-120-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an everflex self-expanding stent with entrust delivery system to treat a 120 mm severely calcified chronic total occlusion in the right mid sfa.The artery was 6 mm in diameter.The procedure utilized a 6 fr non-medtronic sheath and a 0.035" wholey guidewire.No embolic protection was used.The everflex entrust was prepped as per the ifu with no issues identified, no issues were noted to the packaging.The lesion was pre-dilated using a 7 x 60 pre-dilation device.The thumbscrew/ lock pin was checked for securement prior to the procedure and the lock pin was removed immediately before deployment.The device did not pass through a previously deployed stent.It was reported that during positioning/ deployment, stent deformation occurred.The stent bunched up on deployment and did not deploy correctly.Wire access was lost and the physician attempted to cross the lesion several times with two non-medtronic guidewires and a wholey wire with no success.Patient was recommended for a bypass surgery, but that was aborted and an amputation was necessary.
 
Additional Manufacturer Narrative
Additional information: patient was recommended for a bypass surgery but that was aborted when further disease was found in the popliteal artery.Amputation was scheduled for above the right knee amputation.Outcome was not affected as the amputation was a planned procedure.Device evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.The entrust handle¿s safety locking tab cavity was examined: the inner guidewire lumen was straight, but the pull cable was not visible within the cavity.Back lighting of the distal outer sheath was conducted to determine if a stent was present and the location of the distal end of the inner guidewire lumen/pusher.No stent is present.The distal end of the inner guidewire lumen/pusher is approximately 21.5cm proximal of the distal tip of the outer sheath.The distal end of the gold colored isolation sheath was located approximately 68.5cm proximal of the distal tip of the outer sheath.A sharp kink in the outer sheath was located approximately 125.5cm proximal of the distal tip of the outer sheath, the kink is just distal of the blue strain relief/isolation sheath.The overall length of the returned entrust delivery system is approximately 159cm, (the overall length (c) should be 150cm).Since the working length value and overall length value are greater than expected values, this indicates that the outer sheath has slid distally and is not connected to the pull cable/handle.The sds handle¿s printed strain relief was skived for removal to allow examination of the handle.The blue isolation sheath/strain relief is still bonded to the handle connector.The handle halves were split opened.It was noted that the pull cable had separated from the outer sheath and is wrapped around the thumb wheel.No evidence of unusual wear due to pull cable being improperly being routed could be found.The proximal hub luer lock was separated from the guidewire lumen to allow further examination of the catheter.Blue and gold isolation sheaths were slid proximally off the silver colored outer and copper colored inner guidewire lumen.The only kink noted was the one previously mentioned just distal of the distal tip of the blue strain relief/isolation sheath.The proximal end of the silver colored outer sheath was examined.The pull cable has been pulled free of its bond to the outer sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6960366
Report Number2183870-2017-00457
Device Sequence Number10961379
Product Code NIP
UDI-Device Identifier00821684051467
UDI-Public00821684051467
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2019
Device Catalogue NumberEVD35-07-120-120
Device Lot NumberA340371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight80